Table of Contents Author Guidelines Submit a Manuscript
Discrete Dynamics in Nature and Society
Volume 2008, Article ID 636153, 16 pages
http://dx.doi.org/10.1155/2008/636153
Research Article

Analysis of a Delayed SIR Model with Nonlinear Incidence Rate

1School of Mechantronic Engineering, North University of China, Taiyuan 030051, China
2Department of Basic Science, Taiyuan Institute of Technology, Taiyuan 030008, China
3Department of Mathematics, North University of China, Taiyuan 030051, China

Received 8 September 2008; Accepted 6 October 2008

Academic Editor: Manuel de La Sen

Copyright © 2008 Jin-Zhu Zhang et al. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Linked References

  1. W. M. Liu, S. A. Levin, and Y. Iwasa, “Influence of nonlinear incidence rates upon the behavior of SIRS epidemiological models,” Journal of Mathematical Biology, vol. 23, no. 2, pp. 187–204, 1986. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  2. W. M. Liu, H.W. Hethcote, and S. A. Levin, “Dynamical behavior of epidemiological models with nonlinear incidence rates,” Journal of Mathematical Biology, vol. 25, no. 4, pp. 359–380, 1987. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  3. H. W. Hethcote and P. van den Driessche, “Some epidemiological models with nonlinear incidence,” Journal of Mathematical Biology, vol. 29, no. 3, pp. 271–287, 1991. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  4. S. M. Moghadas and M. E. Alexander, “Bifurcations of an epidemic model with nonlinear incidence and infection-dependent removal rate,” Mathematical Medicine and Biology, vol. 23, no. 3, pp. 231–254, 2006. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  5. A. Korobeinikov and P. K. Maini, “Nonlinear incidence and stability of infectious disease models,” Mathematical Medicine and Biology, vol. 22, no. 2, pp. 113–128, 2005. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  6. V. Capasso and G. Serio, “A generalization of the Kermack-McKendrick deterministic epidemic model,” Mathematical Biosciences, vol. 42, no. 1-2, pp. 43–61, 1978. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  7. S. Ruan and W. Wang, “Dynamical behavior of an epidemic model with a nonlinear incidence rate,” Journal of Differential Equations, vol. 188, no. 1, pp. 135–163, 2003. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  8. D. Xiao and S. Ruan, “Global analysis of an epidemic model with nonmonotone incidence rate,” Mathematical Biosciences, vol. 208, no. 2, pp. 419–429, 2007. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  9. X.-A. Zhang and L. Chen, “The periodic solution of a class of epidemic models,” Computers & Mathematics with Applications, vol. 38, no. 3-4, pp. 61–71, 1999. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  10. J. Zhang, Z. Jin, and J. Wang, “Analysis of an SIR model with bilinear incidence rate,” submitted.
  11. K. L. Cooke, “Stability analysis for a vector disease model,” The Rocky Mountain Journal of Mathematics, vol. 9, no. 1, pp. 31–42, 1979. View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  12. S. Ruan, “Absolute stability, conditional stability and bifurcation in Kolmogorov-type predator-prey systems with discrete delays,” Quarterly of Applied Mathematics, vol. 59, no. 1, pp. 159–173, 2001. View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  13. R. M. Anderson and R. M. May, “Regulation and stability of host-parasite population interactions: I. Regulatory processes,” The Journal of Animal Ecology, vol. 47, no. 1, pp. 219–267, 1978. View at Publisher · View at Google Scholar
  14. S. Gao, L. Chen, J. J. Nieto, and A. Torres, “Analysis of a delayed epidemic model with pulse vaccination and saturation incidence,” Vaccine, vol. 24, no. 35-36, pp. 6037–6045, 2006. View at Publisher · View at Google Scholar
  15. T. Zhang and Z. Teng, “Pulse vaccination delayed SEIRS epidemic model with saturation incidence,” Applied Mathematical Modelling, vol. 32, no. 7, pp. 1403–1416, 2008. View at Publisher · View at Google Scholar · View at MathSciNet
  16. X. Meng, L. Chen, and H. Cheng, “Two profitless delays for the SEIRS epidemic disease model with nonlinear incidence and pulse vaccination,” Applied Mathematics and Computation, vol. 186, no. 1, pp. 516–529, 2007. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  17. C. Wei and L. Chen, “A delayed epidemic model with pulse vaccination,” Discrete Dynamics in Nature and Society, vol. 2008, Article ID 746951, 12 pages, 2008. View at Publisher · View at Google Scholar · View at MathSciNet
  18. C. Bowman, A. B. Gumel, P. van den Driessche, J. Wu, and H. Zhu, “A mathematical model for assessing control strategies against West Nile virus,” Bulletin of Mathematical Biology, vol. 67, no. 5, pp. 1107–1133, 2005. View at Publisher · View at Google Scholar · View at MathSciNet
  19. B. Nosal and R. Pellizzari, “West Nile virus,” Canadian Medical Association Journal, vol. 168, no. 11, pp. 1443–1444, 2003. View at Google Scholar
  20. L. R. Petersen, A. A. Marfin, and D. J. Gubler, “West Nile virus,” The Journal of the American Medical Association, vol. 290, no. 4, pp. 524–528, 2003. View at Publisher · View at Google Scholar
  21. X. Yang, L. Chen, and J. Chen, “Permanence and positive periodic solution for the single-species nonautonomous delay diffusive models,” Computers & Mathematics with Applications, vol. 32, no. 4, pp. 109–116, 1996. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  22. Y. Kuang, Delay Differential Equations with Applications in Population Dynamics, vol. 191 of Mathematics in Science and Engineering, Academic Press, Boston, Mass, USA, 1993. View at Zentralblatt MATH · View at MathSciNet
  23. Y. Xiao and L. Chen, “Modeling and analysis of a predator-prey model with disease in the prey,” Mathematical Biosciences, vol. 171, no. 1, pp. 59–82, 2001. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  24. J. K. Hale and P. Waltman, “Persistence in infinite-dimensional systems,” SIAM Journal on Mathematical Analysis, vol. 20, no. 2, pp. 388–395, 1989. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  25. P. Waltman, Competition Models in Population Biology, vol. 45 of CBMS-NSF Regional Conference Series in Applied Mathematics, SIAM, Philadelphia, Pa, USA, 1983. View at Zentralblatt MATH · View at MathSciNet
  26. K. S. Cheng, “Uniqueness of a limit cycle for a predator-prey system,” SIAM Journal on Mathematical Analysis, vol. 12, no. 4, pp. 541–548, 1981. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  27. Y. Kuang and H. I. Freedman, “Uniqueness of limit cycles in Gause-type models of predator-prey systems,” Mathematical Biosciences, vol. 88, no. 1, pp. 67–84, 1988. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  28. B. D. Hassard, N. D. Kazarinoff, and Y. H. Wan, Theory and Applications of Hopf Bifurcation, vol. 41 of London Mathematical Society Lecture Note Series, Cambridge University Press, Cambridge, UK, 1981. View at Zentralblatt MATH · View at MathSciNet